Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

6 months old suffering from cough, difficulty in breathing, advised Kofarest-Ped. Is it safe ?

Hi my daughter (6 months old) is suffering from cough and difficulty in breathing (rasping sound). Her pediatrician has recommended KOFAREST-PED with a dosage of 1.5ml & 3x times in a day. Is this medicine safe for infants? Is it okay to give such a high dosage to such a small baby? Are there any side effects of using this medicine?
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  2027
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Ayurveda Specialist 's  Response
Though i don't doubt the diagnosis made by your doctor as he would be in a better position to assess the condition of your child than me,

Kofarest- Ped is safe .

In this period most of child frequently suffer from cold, cough etc,(Upper Respiratory Tract Infection)
Most of times this is viral/ allergic and its self limiting.
Because of low immunity and low diseases resistant power child suffering from this.

I would advice:
1. Avoid exposure to cold (cold make ciliary activity sluggish and hence the organisms tracking
down the airways cannot be swept out, making a progression to lower respiratory infection)
2. Keep your child warm (Wrapping with cotton cloth )
3. Stem inhalation with precaution.(Plain water do not add any decongestant like vicks etc)
4. Try to increase his immune system with proper and regular diet.
5. Maintain hygiene.
6. Dont give more medicine
7. If she is not recover within 5 to 6 days you can consult again to your doctor.
8. Investigation- CBC and watch for eosinophilic count, WBC/TLC.CRP, X- Ray chest.
9. If necessary you can start antibiotic under pediatric supervision.

If she is not recover with medicine, You should get her evaluated once for her complaint to get her examined physically by a pediatrician.

I wish your baby recover soon.
Regards , Dr. Sagar Mhatre

Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor